MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received for evaluation.Evaluation determined that the forceps passage of the device was found to have a channel leaking.The c-body was detached from the bending section and one broken element was found during image check.The identified parts were replaced, device was repaired.Once completed, the device was tested and passed all required specifications.
 
Event or Problem Description
It was reported that during reprocessing, the device was observed to have hole inside the transducer lumen.According to the reporter, prior to the reprocessing where the hole was discovered, the device malfunctioned during a case.The said malfunction occurred at the end of the procedure.The type of malfunction was not provided including the type of procedure being performed.The intended procedure according to the reporter was completed with no impact or harm or the patient.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device return evaluation, review of the device history records (dhr), the device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The cause of the event cannot be conclusively determined.Based on the device evaluation findings, the loss of the apical part of the unit has been confirmed and likely, an external force may have been applied to the apical part.As a result of the external force applied to the distal end part, the tip part could not tolerate the load, broke and was dislodged.The reported phenomenon likely attributed to mishandling of the device.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10145439
Report Number8010047-2020-03290
Device Sequence Number2924871
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer08/29/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1